MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found the tip of the tube was buckled, deformed and there was no pre-curve, and the knife was deformed and turned to the right.Also, evaluation found that when the slider was pressed, the knife wire bends and when the slider was pulled, the knife wire was stretched.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the deformed wire could not be determined, it is possible that a a force was applied to the distal end of the device during device handling as described below.This may have caused the cutting wire to deform.- when pre-curved stylet was removed - when an attempt was made to curve the distal end of the tube - when the device was inserted into the endoscope - when an attempt was made to extend the distal end of the tube while the forceps elevator was raised likely factor causing tears of the coated portion of the cutting wire might be the following; however, the exact cause could not be determined.- the knife wire was deformed and the coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.- it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.A definitive cause of the deformed tube could not be identified; however, the deformation of the tube could have possibly been caused by load applied to the location when: - the pre-curved stylet was removed; - the distal end of this instrument was pre-curved; - the device was inserted into the endoscope; the customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.- do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.- when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument.- do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.The use of excessive force could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.- do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.- when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.- insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.- when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.- do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported the knife of the single use 3-lumen sphincterotome v did not work.There was no output failure, but the cutting wire could not move.The issue occurred during a procedure.Another device was used to complete the procedure.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the wire coating was torn and the knife wire was exposed.The report is being submitted due to defect found during evaluation.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18482055
Report Number9614641-2024-00056
Device Sequence Number2747228
Product Code KNS
UDI-Device Identifier04953170382604
UDI-Public04953170382604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot Number9ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown